Thunderstorm Wind, Marion
- When
- August 16, 8:11 AM CST
- Where
- Marion County, Hannibal
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 39.700, -91.380
Several large trees were blown down.
A small MCS moved east southeastward from northeastern Missouri into west central Illinois during the late morning hours of August 16th. Numerous reports of damaging winds and isolated large hail were associated with the system.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
A small MCS moved east southeastward from northeastern Missouri into west central Illinois during the late morning hours of August 16th. Numerous reports of damaging winds and isolated large hail were associated with the system.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Aug 16, 5:48 AM CST, 2 hours 23 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
648 AM CDT THU AUG 16 2007
.DISCUSSION...
CHALLENGING FORECAST THIS MORNING WITH SEVERAL VARIABLES VYING FOR
ATTENTION. THE EXCESSIVE HEAT CONTINUES GENERALLY ALONG AND SOUTH
OF THE I-70 CORRIDOR. THERE WILL BE SOME RELIEF FROM THE HEAT TODAY
NORTH OF THAT LINE DUE TO CONSIDERABLE MID AND HIGH LEVEL
CLOUDINESS...AND THE SLOW MOVING COLD FRONT WHICH WILL TRY TO DRIFT
SOUTH FROM CENTRAL IOWA INTO THE NORTHERN PORTION OF THE CWFA
TODAY. I DONT THINK WELL SEE HIGH TEMPS PEAK QUITE AS HIGH AS
YESTERDAYS IN THE WARNING AREA...BUT TRIPLE DIGITS ARE STILL WELL
WITHIN REACH ACROSS MUCH OF THE SOUTHERN HALF OF THE CWFA. THE ONLY
THING THAT COULD PUT THE KIBOSH ON THE HEAT ACROSS THE SOUTHERN
PORTION OF THE CWFA TODAY WOULD BE PRECIPITATION...AND THERE LOOKS
LIKE BETTER PRECIP CHANCES FOR TODAY THAN THE PAST FEW DAYS...
SPEAKING OF PRECIP...WATER VAPOR IMAGERY AND THE RUC INDICATE A
CONVECTIVELY INDUCED SHORTWAVE OVER NORTHEAST COLORADO/SOUTHWEST
NEBRASKA WHICH WILL BE MOVING EAST ACROSS KANSAS INTO NORTHERN
MISSOURI TODAY. THIS SHORTWAVE APPEARS TO HELP FOCUS CONVECTION
ALONG THE FRONTAL BOUNDARY LATE THIS MORNING AND THIS AFTERNOON.
ADDITIONALLY THE SPC 4KM WRF TAKES THE CLUSTER OF STORMS OVER
NORTHERN NEBRASKA AND CONTINUES TO PUSH IT SOUTHEAST INTO NORTHERN
MISSOURI THIS AFTERNOON. ALSO...THE UPPER LEVEL RIDGE WHICH HAS
BEEN OVERHEAD FOR THE PAST WEEK IS BREAKING DOWN AND BEING PUSHED
SOUTH BY A DEEPENING TROF OVER SOUTHERN CANADA SO THERE SHOULD BE
MUCH LESS MID AND UPPER LEVEL SUBSIDENCE OVER THE REGION WHICH
SHOULD ALLOW FOR BETTER UPDRAFT GROWTH AND MAINTENANCE. BETWEEN THE
FRONT/SHORTWAVE INTERACTION...THE WEAKENING RIDGE...AND THE INCOMING
CLUSTER OF STORMS FROM THE NORTHWEST IT APPEARS THAT SCATTERED
STORMS WILL BE POSSIBLE ACROSS THE NORTHERN PORTION OF THE
CWFA...AND ISOLATED TO WIDELY SCATTERED PRECIP WILL BE POSSIBLE
FURTHER SOUTH. WITH NO LOW LEVEL JET TO SPEAK OF TONIGHT THE BULK
OF ANY PRECIP WHICH DEVELOPS TODAY SHOULD DIE OUT THIS EVENING WITH
ONLY ISOLATED SHOWERS LEFT OVER.
BOTH THE NAM AND GFS ARE IN PRETTY GOOD AGREEMENT THAT THE BULK OF
THE TRULY COOLER AND DRIER AIR BEHIND THE COLD FRONT NEVER REALLY
MAKES IT INTO THE CWFA. HOWEVER NORTHEAST FLOW WILL KEEP
TEMPERATURES RELATIVELY COOLER IN THE 90S ON FRIDAY AND SATURDAY.
WITH THE SURFACE BOUNDARY HANGING AROUND...ISOLATED SHOWERS OR
STORMS CANT BE RULED OUT...ESPECIALLY ON SATURDAY AS THE SURFACE
HIGH STARTS TO MOVE EASTWARD OUT OF THE GREAT LAKES REGION TOWARD
NEW ENGLAND. THIS WILL ALLOW WARM MOIST AIR TO SURGE BACK INTO THE
MID-MISSISSIPPI VALLEY...AND IT APPEARS THAT THE GFS AND NAM WANT TO
SUCK THE REMNANTS OF ERIN UP INTO THE PLAINS ON SATURDAY AND INTO
MISSOURI BY SUNDAY. CLOUDS AND SCATTERED PRECIP WILL HELP TO KEEP
TEMPERATURES DOWN IN THE UPPER 80S AND LOWER 90S FOR SUNDAY AND
MONDAY.
CARNEY
&&
.AVIATION...
FOR THE 12Z TAFS...
COMPLEX FORECAST FOR THIS ISSUANCE. WEAK CDFNT CURRENTLY EXTENDS FROM
CENTRAL ILLINOIS ACROSS NORTHERN MISSOURI INTO NORTHERN KANSAS.
SHRA AND TSRA HAVE BLOSSOMED TO THE NORTH OF THIS FRONT ACROSS
NORTHERN MO. ELSEWHERE QUITE A BIT OF MID CLD INCLUDING ACCAS
EXISTS. IT IS LOOKING INCREASINGLY LIKELY THAT THE AFOREMENTIONED
PCPN ACROSS NORTHERN MO WILL CONTINUE TO MOVE EASTWARD AND IMPACT
KUIN THIS MORNING. PCPN/CONVECTIVE TRENDS ARE A LITTLE MORE
DIFFICULT ELSEWHERE. THE FRONT IS FCST TO SAG SOUTH THROUGH THE
I-70 CORRIDOR THIS AFTERNOON AND SHOULD BE ABLE TO GENERATE SCT
TSRA. THE NEW KCOU AND KSTL TAFS REFLECT THIS THINKING AND PICKED
THE HIGHEST PROBABILITY PERIOD IN WHICH I THINK TSRA ARE POSSIBLE.
SOME OF THE MODELS WANT TO KEEP THE POTENTIAL FOR SHRA/TSRA EVEN
LONGER INTO THE NIGHT ACROSS THE NORTHERN HALF OF MO INTO IL. ATTM
MY CONFIDENCE IS TOO LIMITED MUCH BEYOND THIS AFTERNOON AND
EVENING TO INCLUDE IN THE FCST ATTM.
GLASS
&&
.CLIMATE...
RECORD HIGHS FOR THURSDAY.
ST LOUIS (KSTL) COLUMBIA (KCOU) QUINCY (KUIN)
TODAY 103/1936 102/1936 108/1936
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THIS EVENING FOR AUDRAIN-
BOONE-CALLAWAY-COLE-CRAWFORD-FRANKLIN-GASCONADE-IRON-
JEFFERSON-LINCOLN-MADISON-MONITEAU-MONTGOMERY-OSAGE-
REYNOLDS-ST. CHARLES-ST. FRANCOIS-ST. LOUIS-ST. LOUIS CITY-
STE. GENEVIEVE-WARREN-WASHINGTON.
IL...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THIS EVENING FOR BOND IL-
CALHOUN IL-CLINTON IL-FAYETTE IL-JERSEY IL-MADISON IL-
MARION IL-MONROE IL-RANDOLPH IL-ST. CLAIR IL-WASHINGTON IL.
&&
WFO LSXHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 600 AM CDT THU AUG 16 2007 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-171100- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 600 AM CDT THU AUG 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT AN EXCESSIVE HEAT WARNING CONTINUES GENERALLY ALONG AND SOUTH OF THE INTERSTATE 70 CORRIDOR UNTIL 700 PM THIS EVENING. PLEASE SEE THE WARNING PRODUCT FOR MORE INFORMATION. THERE IS A CHANCE FOR THUNDERSTORMS ACROSS THE AREA TODAY. WHILE WIDESPREAD OR ORGANIZED SEVERE WEATHER IS NOT EXPECTED...SOME OF THE STORMS COULD BE STRONG PRODUCING GUSTY WINDS...SMALL HAIL...AND FREQUENT DEADLY LIGHTNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HEAT INDEX READINGS WILL TOP OUT NEAR 100 DEGREES ACROSS PARTS OF SOUTHEASTERN AND CENTRAL MISSOURI AS WELL AS THE ST. LOUIS METRO AREA ON FRIDAY. WHILE THIS IS COOLER THAN THE WEATHER WE HAVE BEEN EXPERIENCING EARLIER IN THE WEEK...IT CAN STILL BE STRESSFUL ON THE BODY. CONTINUE TO TAKE PRECAUTIONS AGAINST HEAT RELATED ILLNESS. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS ACROSS CENTRAL AND SOUTHEAST MISSOURI ON FRIDAY. THE CHANCE FOR THUNDERSTORMS WILL SPREAD OVER THE AREA ON SATURDAY NIGHT AND SUNDAY...AND CONTINUE INTO THE BEGINNING OF NEXT WEEK AS THE REMNANTS OF TROPICAL STORM ERIN MOVE INTO THE MID MISSISSIPPI VALLEY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 CARNEY
The St Louis radar (KLSX), 126 km away, was scanning. The volume nearest the first event began at 14:11 UTC.
2 thunderstorm wind. Local standard time, as filed.
Several large trees were blown down.
Several trees, tree limbs and power lines were blown down near the intersection of Route 28 and Highway Y.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2007Every state in 2007This day in weather historyWarnings in Missouri, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 58262, 58263.